Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 13, 2007, 10:48 AM MDT for Dundy County, Nebraska. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 10:48 AM MDT (16:48 UTC)
- Expired
- Jun 13, 2007, 4:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:24 PM MDT | HEAVY RAIN 2.84 | 6 Nnw Max, NE | RAIN TOTAL SINCE YESTERDAY. DITCHES ARE FULL AND THERE IS PONDING IN YARDS. |
| Jun 13, 2:12 PM MDT | HEAVY RAIN 3.1 | 2 Sw Max, NE | RAIN TOTAL FOR TODAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 131652 FFWGLD NEC057-132245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITIES OF...PARKS...MAX...BENKELMAN... * UNTIL 445 PM MDT * AT 1043 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 4002 10195 4002 10134 4034 10133 4033 10179 $$ SFJ/MWM
1 follow-up statement
000 WGUS73 KGLD 131836 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1232 PM MDT WED JUN 13 2007 NEC057-132245- DUNDY NE- 1232 PM MDT WED JUN 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR DUNDY COUNTY... AT 1229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THESE STORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA. AT 12:30 PM MDT A TRAINED WEATHER SPOTTER REPORTED 2.84 INCHES OF RAIN SINCE YESTERDAY NORTHWEST OF MAX. DITCHES WERE REPORTED FULL WITH PONDING OF WATER IN YARD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4002 10195 4002 10134 4034 10133 4033 10179 $$ SFJ/MWM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:40 AM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 13, 9:40 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
940 AM MDT WED JUN 13 2007
.UPDATE...MODELS AND OTHER GUIDANCE SEEM TO BE IN GOOD AGREEMENT
WITH HEAVY RAIN IN EASTERN HALF OF GLD CWA LATE THIS AFTERNOON.
ACCORDING TO RADAR STORM TOTAL PRECIPITATION...WHICH IS VERY CLOSE
TO GROUND TRUTH...NORTHEAST AND EAST CENTRAL ZONES GOT AS MUCH AS
2 INCHES YESTERDAY. AS A RESULT THE FLASH FLOOD WATCH HAS BEEN
EXPANDED TO ALSO INCLUDE GRAHAM AND SHERIDAN COUNTIES IN ADDITION
TO DECATUR...NORTON...AND RED WILLOW COUNTIES. ALSO UPDATED THE
ZONES TO REMOVE MENTION OF FOG AS VISIBILITIES ACROSS THE REGION
ARE ABOVE 6 MILES.
&&
.PREV DISCUSSION... /ISSUED 300 AM MDT WED JUN 13 2007/
DISCUSSION...MAIN FORECAST PROBLEM WILL BE EVOLUTION/MOVEMENT OF
SLOW MOVING UPPER TROUGH...AND ITS AFFECTS ON THE CHANCES OF
PRECIPITATION AND WHEN THAT PRECIPITATION. SECONDARY PROBLEM WILL
BE HIGH TEMPERATURES WHICH IS ALSO AFFECTED BY PESKY UPPER LOW.
SATELLITE SHOWING A DEEPENING UPPER TROUGH OVER THE CENTRAL PACIFIC
WITH FAST ZONAL FLOW FROM THE NORTHEAST PACIFIC INTO THE PACIFIC
NORTHWEST. COMPLICATED UPPER TROUGH EXTENDS FROM NEW MEXICO INTO
SOUTH CENTRAL CANADA. AMPLIFIED AND BLOCKY FLOW CONTINUES OVER THE
EASTERN PORTION OF THE COUNTRY AND THE WESTERN ATLANTIC.
AT JET LEVEL...THE UKMET WAS DOING SLIGHTLY BETTER THAN THE GFS AND
NAM WITH THE JET SEGMENT JUST TO OUR WEST. AT MID LEVELS...SATELLITE
SHOWS THAT THE RUC/UKMET WAS DOING SLIGHTLY BETTER THAN THE GFS ON
THE POSITION/DETAILS OF THE COMPLICATED UPPER TROUGH. BY THE HEIGHT
ANALYSIS...THE UKMET/ECMWF WAS DOING A LITTLE BETTER THAN THE GFS
WITH THE TROUGH OVER NEW MEXICO AND COLORADO. A MORE DETAILED
ANALYSIS...A NUMBER OF CIRCULATION CENTERS IN COMPLICATED UPPER
TROUGH AFFECTING THE AREA. ONE MAIN CIRCULATION IS OVER NORTHERN NEW
MEXICO. ANOTHER CENTER WAS OVER CENTRAL COLORADO WITH A CONVECTIVELY
INDUCED VORTICITY MAXIMUM MOVING OUT OF THE NORTHEAST CORNER OF
COLORADO. ANOTHER CENTER LOOKED TO BE LOCATED NEAR THE JUNCTURE OF
THE NEBRASKA...WYOMING...AND SOUTH DAKOTA BORDERS. ALSO A DEFINITE
DRY SLOT AHEAD OF THE SOUTHERN PORTION OF THIS TROUGH WEST TEXAS INTO
EASTERN COLORADO. HOW THIS TROUGH/DRY SLOT EVOLVES HAS MAJOR AFFECTS
ON THE FORECAST.
AT LOW LEVELS...UKMET/ECMWF WERE DOING SLIGHTLY BETTER ON THE
TEMPERATURES. GFS IS DOING BETTER WITH THE DRY SLOT. HOWEVER...FOR
THE HANDLING OF THIS PESKY UPPER LOW...WOULD HAVE GIVE THE EDGE TO
THE UKMET AS IT WAS CATCHING THE ABOVE MENTIONED DETAILS THE BEST
THROUGH 06Z. THE CANADIAN WAS CLOSE TO THE UKMET/ECMWF. THE UKMET WAS
ALSO MATCHING WELL WITH RUC.
TODAY/TONIGHT...RIGHT REAR QUADRANT OF THE JET IS OVER THE EASTERN
THIRD TO HALF OF THE FORECAST AREA THROUGH LATE AFTERNOON AND THEN
IS NORTH OF THE FORECAST AREA SHORTLY AFTER 00Z. LIFT WILL BE BETTER
OVER THE EASTERN HALF TO TWO THIRDS. AIR MASS REMAINS MOIST...
ESPECIALLY IN THE EAST. NEW EXCESSIVE RAINFALL OUTLOOK PUTS A
MODERATE CHANCE OF EXCESSIVE RAINFALL OVER NORTON AND GRAHAM
COUNTIES. SINCE DO NOT EXPECT HEAVY RAINFALL IN THE WESTERN HALF
PER REASONING ABOVE...WILL CANCEL THE FFA IN THE WESTERN HALF. WILL
KEEP THE FFA AS IS FOR RED WILLOW...DECATUR...AND NORTON. WILL LET
THE DAY SHIFT ASSESS THE NEED FOR CHANGES TO IT.
MAY SEE A LITTLE LINGERING PRECIPITATION THIS MORNING...AND THEN
LOOK TO WAIT UNTIL THE MID TO LATE AFTERNOON HOURS BEFORE STARTS
AGAIN. AREA REMAINS UNDER THE AFFECT OF SUBSIDENCE AND THE DRY SLOT
UNTIL THEN. AS SAID ABOVE THE EASTERN HALF TO TWO THIRDS WILL HAVE
THE BEST CHANCE OF PRECIPITATION DURING THIS TIME AND POPS WILL BE
TIERED THAT WAY...ESPECIALLY DURING THE NIGHT. HOWEVER...DO TO
UNCERTAINTY AND SURROUNDING OFFICES NOT BREAKING IT UP...WILL
KEEP ONE POP FOR THE 12 HOURS. BECAUSE OF THE CLOUD COVER...
PRECIPITATION...AND SOME COLD AIR ADVECTION WILL REDUCE HIGH
TEMPERATURES 3 TO 5 DEGREES. GUIDANCE HAS BEEN CONSISTENTLY COOLING
AND ARE ACTUALLY IN CLOSE AGREEMENT FOR THE DAY.
THURSDAY/THURSDAY NIGHT...AGAIN TRICKY FORECAST BASED ON POSITION OF
THE LOW. BUT AGAIN THE EASTERN AND SOUTHERN COUNTIES WILL SEE THE
BEST SHOT OF PRECIPITATION...ESPECIALLY DURING THE DAY.
PRECIPITATION SHOULD LINGER INTO THE NIGHT WITH THE HIGHEST IN THE
SOUTHEAST. WILL HAVE STRATUS AND MAYBE FOG INTO THE MORNING HOURS
ALONG WITH EASTERLY WINDS. SO LOWERED MAXES FROM CURRENT FORECAST.
WILL KEEP FOG IN THE FORECAST BUT WILL DEPEND ON HOW MUCH THE
CLOUDS CLEAR OUT.
FRIDAY/FRIDAY NIGHT...MAY HAVE HAVE SOME LINGERING PRECIPITATION IN
THE SOUTHEAST EARLY IN THE DAY...AND THEN WILL BE DRY. ALSO LOOK TO
HAVE AT LEAST STRATUS AND MAYBE SOME FOG LINGERING IN THE MORNING
HAS WELL OVER MOST OF THE FORECAST AREA. TWEAKED TEMPERATURES DOWN
A TOUCH.
SATURDAY AND SUNDAY...NO CHANGES MADE.
THANKS TO ALL FOR THE COLLABORATION.
AVIATION...FOR MOST OF THE DAY SHOULD SEE A BREAK FROM
PRECIPITATION. ONCE PRECIPITATION STARTS DURING THE AFTERNOON...
WILL PROBABLY START SEEING AT LEAST MVFR CONDITIONS INTO THE NIGHT.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ003-004-015-
016.
NE...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NEZ081.
CO...NONE.
&&
JOHNSON/BULLERHazardous weather outlook, Jun 13, 10:41 AM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT WED JUN 13 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT WED JUN 13 2007 /1141 AM CDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS THE LOW PRESSURE SYSTEM CONTINUES TO SIT OVER THE REGION. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN IS POSSIBLE ESPECIALLY IN SOUTHWEST NEBRASKA AND PORTIONS OF NORTHWEST KANSAS. THE FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR EASTERN AREAS OF THE TRI STATE REGION. SOME OF THESE AREAS HAVE ALREADY RECEIVED HEAVY RAIN YESTERDAY...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS FROM THURSDAY INTO FRIDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. AFTER A DRY SATURDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THROUGH THE BEGINNING OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR HEAVY RAIN AND FLOODING REPORTS. JOHNSON/BULLER
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.